New York, 2007Damaging Winds in New York, June 19, 2007
June 19, 2007 · NWS BTV · 4 events in 3 counties and zones
A mid atmospheric disturbance and surface trough moved into a warm and unstable airmass across northern New York during the afternoon of the 19th. Scattered thunderstorms developed during the mid to late afternoon hours and produced localized wind damage in the form of downed trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid atmospheric disturbance and surface trough moved into a warm and unstable airmass across northern New York during the afternoon of the 19th. Scattered thunderstorms developed during the mid to late afternoon hours and produced localized wind damage in the form of downed trees and powerlines. Some communities affected included; Malone (Franklin county), Saranac (Clinton county) and Westport (Essex county).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 19, 12:33 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 19, 12:33 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
133 PM EDT TUE JUN 19 2007
.SYNOPSIS...
HIGH PRESSURE WILL SLIDE EAST OF THE REGION TODAY...DELIVERING A
VERY WARM AND INCREASINGLY HUMID DAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK LATE TODAY AND
BECOME MORE NUMEROUS ACROSS NORTHERN NEW YORK AND VERMONT
TONIGHT...AS A COLD FRONT MOVES INTO THE REGION. SOME STORMS MAY
CONTAIN STRONG WINDS AND HAIL LATE TODAY IN NORTHERN NEW YORK AND
ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. ON WEDNESDAY...HIGH PRESSURE BUILDS INTO THE REGION WITH
COOLER TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
VISIBLE SATELLITE LOOP SHOWING MOSTLY CLEAR SKIES ACROSS THE
REGION AT THIS TIME...WITH JUST SOME CU STARTING TO DEVELOP OVER THE
ADIRONDACKS. PREVIOUSLY ISSUED ZONE FORECASTS STILL LOOK GOOD...SO NO
UPDATES WILL BE ISSUED.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
OTHERWISE...THE ABV MNTD DYNAMICS WL KEEP CONVECTION GOING AND PSBLY
FIRE SOME ADDTNL TRW AS LLVL INSTABILITY WL STL BE PLENTIFUL. THE
H3-H5 JET LIFTING NNE (PARALLEL) TO FNTL BNDRY BTWN 00-06Z WED WITH
TREMENDOUS UVM SUGGESTING PTNL SLOWING OF ESTWRD PROGRESS AT THIS
TIME. IN FACT...SRN STREAM HAS S/W THAT HAS LIFTED THRU MS RVR VLY
AND WL TRAVERSE ACRS MID-ATLANTIC STATES INTO NJ WITH ANTHR AREA OF
PSBL CONVECTION. PWATS INCREASE TO LCLLY 2+ INCHES ALG FNTL BNDRY
AND LOOKING AT THE PSBLTY OF TRAINING TSRA WITH TROP DOWNPOURS ACRS
NRN NY BFR MIDNGT WITH GRDL WEAKENING AFT MIDNGT ACRS VT. THE FNT
CUD STALL ACRS CT RVR VLY ARD 12Z WED DUE TO THE S/W AND CONVECTION
ARD NJ THAT MAY ATTEMPT TO DVLP A WEAK WAVE AND FVRBL SSW FLOW WL
LKLY DRAW SOME OF THAT CONVECTION NE ALG THIS FNTL BNDRY.
ATTM...ANTECEDENT CONDS ARE IN GOOD SHAPE WITH RECENT DRY WX...BUT
CUD NOT RULE OUT LCLZD PONDING PRBLMS DUE TO TORRENTIAL RAINS.
MID LVL S/W MVS ACRS FA WED WITH GRDL DRYING BUT NOT BFR PROVIDING
SOME LIFT FOR INSTABILITY MTN -SHRA DRG PSG.
WEAK RIDGING AT ALL LVLS AND COOLER AIRMASS WED NGT SPELLS GOOD
OPPORTUNITY FOR RADTNL COOLING AND PATCHY FOG.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 335AM TUE
MADE A FEW MODIFICATIONS TO THE LONG TERM...BUT CONFIDENCE IS STILL
ON THE LOW SIDE AS NORTHWEST FLOW ALOFT IS QUITE STRONG MEANING
PIECES OF ENERGY MOVING THRU THE FLOW WILL BE HARD TO TRACK. LOOKS
LIKE AT LEAST 2 SYSTEMS WILL ROLL THRU THE AREA DURING THE PERIOD.
THE FIRST IS ON THURSDAY AS A FAIRLY POTENT SHORTWAVE AND ASSOCIATED
SFC TROF IS EXPECTED TO DROP OUT OF SRN CANADA. NOT A LOT OF LOW
LEVEL MOISTURE TO WORK WITH...BUT DECENT INSTABILITY /TOTAL TOTALS
NEAR 50/ AND DYNAMICS SHOULD SQUEEZE OUT SOME TSTORMS ACROSS THE
REGION DURING THE AFTERNOON AND EVENING. PROFILES INDICATE SOME DRY
AIR ALOFT AND LOW WET BULB ZEROS...HINTING AT HAIL AND WIND THREATS.
FRIDAY SHOULD BE QUIET...THEN ANOTHER SYSTEM APPROACHES FOR SATURDAY
AND SATURDAY NIGHT. LAST FEW RUNS OF GFS MODEL HAS BEEN HINTING AT
SOMETHING DURING THAT TIMEFRAME. DETAILS ARE ALL OVER THE
PLACE...BUT FELT IT PRUDENT TO INTRODUCE LOW CHANCE...ROUGHLY
30%... OF SHOWERS/TSTORMS AT THIS TIME. FUTURE FORECASTS CAN PIN
DOWN THE TIMING AND DETAILS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH THE NEXT 24 HOURS...
DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT
AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD
BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO
WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA
OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE
STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC
MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES
OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER
BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC
FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING
E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW.
18Z WEDNESDAY THROUGH SUNDAY...
ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL
CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY
FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR
CONDS EXPECTED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...SLW
NEAR TERM...WGH
SHORT TERM...SLW
LONG TERM...NASH
AVIATION...JMG
Hazardous weather outlook, Jun 19, 2:55 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
355 AM EDT TUE JUN 19 2007
NYZ026>031-034-035-087-VTZ001>012-016>019-200800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
355 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN NEW
YORK AND THE CHAMPLAIN VALLEY OF VERMONT THIS AFTERNOON THROUGH
THIS EVENING. THE MAIN THREAT IS STRONG WINDS AND POSSIBLE HAIL THIS
AFTERNOON ACROSS NORTHERN NEW YORK AND SHIFT EASTWARD DURING THE
EVENING.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN
NEW YORK THIS EVENING AND EARLY TONIGHT...THEN SHIFTING ACROSS
VERMONT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN THAT MAY CAUSE
SOME PONDING OF WATER PROBLEMS IN POOR DRAINAGE LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT.
Thunderstorm Wind, Franklin
- When
- June 19, 12:53 PM EST
- Where
- Franklin County, 2 mi SW of Malone
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 44.830, -74.309
Cooperative weather observer recorded unofficial wind gust of 74 mph (64 knots).
Thunderstorm Wind, Franklin
- When
- June 19, 12:55 PM EST
- Where
- Franklin County, 0.49 mi W of Malone
- Measured
- 64 kt (74 mph) estimated gust
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 44.850, -74.290
Widespread trees and powerlines downed due to thunderstorm winds in the town of Malone.
Thunderstorm Wind, Essex
- When
- June 19, 4:24 PM EST
- Where
- Essex County, 0.5 mi W of Westport
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.180, -73.440
Powerlines and large limbs were blown down by thunderstorm winds in Westport.
Thunderstorm Wind, Clinton
- When
- June 19, 5:10 PM EST
- Where
- Clinton County, Saranac
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 44.650, -73.750
A 10 inch diameter tree and several large limbs were downed by thunderstorm winds on Douglass Rd. Also, numerous trees and powerlines were blown down across the town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27506, 27507, 27504, 27505.